Alert archive / California / Red Flag Warnings in 2008
Red Flag Warning 2, NWS Sacramento, CA
NWS Sacramento, CA issued this red flag warning at Jun 6, 2008, 2:59 PM PDT. It took effect at Jun 6, 2008, 9:00 PM PDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2008, 2:59 PM PDT (21:59 UTC)
- In effect from
- Jun 6, 2008, 9:00 PM PDT
- Expired
- Jun 7, 2008, 4:16 PM PDT
- In force
- 19 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KSTO 062159 RFWSTO RED FLAG WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 259 PM PDT FRI JUN 6 2008 ...NORTH WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL INCREASE THE FIRE DANGER LATER THIS EVENING THROUGH EARLY SATURDAY EVENING... A WEAK AND DRY LOW PRESSURE AREA WILL MOVE THROUGH NORTHERN CALIFORNIA LATER THIS EVENING. BEHIND THIS WEAK SYSTEM NORTHERLY WINDS WILL INCREASE OVER THE NORTHERN SACRAMENTO VALLEY AND LOCALLY INTO PARTS OF THE CENTRAL SACRAMENTO VALLEY ALONG THE WESTERN SIDE OF THE VALLEY. THE WINDS WILL SPREAD SOUTH INTO THE SOUTHERN SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS SATURDAY MORNING. IN GENERAL WIND SPEEDS WILL BE BETWEEN 10 AND 20 MPH WITH GUSTS IN THE 20S. LOCALLY SOME WINDS MAY BE HIGHER. IN ADDITION LOCAL FOOTHILL AREAS WILL SEE AN INCREASE IN FIRE DANGER DUE TO THE NORTHERLY WINDS AND LOWER RELATIVE HUMIDITIES. CAZ215-071400- /O.NEW.KSTO.FW.W.0002.080607T0400Z-080608T0200Z/ NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 FT- 259 PM PDT FRI JUN 6 2008 ...RED FLAG WARNING IN EFFECT FROM 9 PM THIS EVENING TO 7 PM PDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG WARNING THE NORTHERN SACRAMENTO VALLEY FOR WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 7 PM PDT SATURDAY. NORTHERLY WINDS WILL INCREASE OVERNIGHT TO BETWEEN 10 AND 20 MPH WITH SOME HIGHER GUSTS. THIS WILL RESULT IN POOR NIGHT TIME HUMIDITY RECOVERIES. THE WINDS ARE EXPECTED TO CONTINUE ON SATURDAY UNTIL SATURDAY EVENING WHEN THEY ARE EXPECTED TO TAPER. DAYTIME MINIMUM HUMIDITY VALUES WILL LOWER TO BETWEEN 8 AND 13 PERCENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ CAZ216>219-071400- /O.NEW.KSTO.FW.W.0002.080607T1600Z-080608T0200Z/ CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN SUTTER, AND BUTTE COUNTY BELOW 1000 FT- SOUTHERN SACRAMENTO VALLEY IN YOLO- SACRAMENTO FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY BELOW 1000 FT - EXCLUDES THE DELTA-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY IN SAN JOAQUIN AND STANISLAUS COUNTIES BELOW 1000 FT - EXCLUDES THE DELTA- 259 PM PDT FRI JUN 6 2008 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 7 PM PDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG WARNING FOR THE CENTRAL AND SOUTHERN SACRAMENTO VALLEY AS WELL AS THE NORTHERN SAN JOAQUIN VALLEY AND THE DELTA FOR WINDS AND LOW HUMIDITY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM PDT SATURDAY. NORTHERLY WINDS WILL FIRST INCREASE LOCALLY ALONG THE WEST SIDE OF THE CENTRAL SACRAMENTO VALLEY LATER TONIGHT BEFORE SPREADING THROUGHOUT THE REMAINDER OF THE SACRAMENTO VALLEY AND NORTHERN SAN JOAQUIN VALLEY SATURDAY MORNING. WINDS WILL GENERALLY INCREASE TO BETWEEN 10 AND 20 MPH WITH SOME HIGHER GUSTS. THE WINDS ARE EXPECTED TO CONTINUE ON SATURDAY UNTIL SATURDAY EVENING WHEN THEY ARE EXPECTED TO TAPER. DAYTIME MINIMUM HUMIDITY VALUES WILL LOWER TO BETWEEN 8 AND 18 PERCENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ RB
2 follow-up statements
000 WWUS86 KSTO 071230 RFWSTO RED FLAG WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 530 AM PDT SAT JUN 7 2008 ...INCREASED FIRE DANGER TODAY IN THE VALLEY AND LOCALLY IN THE SURROUNDING FOOTHILLS AS GUSTY NORTHERLY WIND COMBINES WITH LOW HUMIDITY... CAZ215-080200- /O.CON.KSTO.FW.W.0002.000000T0000Z-080608T0200Z/ NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 FT- 530 AM PDT SAT JUN 7 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... NORTHERLY WIND OF 12 TO 25 MPH WITH LOCAL GUSTS UP TO 35 MPH ARE EXPECTED. MINIMUM HUMIDITIES TODAY WILL RANGE FROM AROUND 8 TO 18 PERCENT. THE COMBINATION OF GUSTY WIND AND LOW HUMIDITIES WILL CONTINUE AN INCREASED FIRE DANGER OVER THE AREA TODAY. WIND WILL DECREASE THIS AFTERNOON INTO EARLY EVENING ALLOWING SOME HUMIDITY RECOVERY TONIGHT. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ CAZ216>219-080200- /O.CON.KSTO.FW.W.0002.080607T1600Z-080608T0200Z/ CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN SUTTER, AND BUTTE COUNTY BELOW 1000 FT- SOUTHERN SACRAMENTO VALLEY IN YOLO- SACRAMENTO FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY BELOW 1000 FT - EXCLUDES THE DELTA-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY IN SAN JOAQUIN AND STANISLAUS COUNTIES BELOW 1000 FT - EXCLUDES THE DELTA- 530 AM PDT SAT JUN 7 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM PDT THIS EVENING... NORTHERLY WIND WILL INCREASE OVER THE AREA THIS MORNING TO SPEEDS OF 12 TO 25 MPH WITH LOCAL GUSTS UP TO 35 MPH. HUMIDITIES ARE EXPECTED TO LOWER INTO THE TEENS AND SINGLE DIGITS. THIS COMBINATION OF GUSTY WIND AND LOW HUMIDITY WILL INCREASE THE FIRE DANGER OVER THE AREA TODAY. WIND WILL DECREASE BY EARLY EVENING ALLOWING SOME HUMIDITY RECOVERY TONIGHT. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
000 WWUS86 KSTO 072316 RFWSTO RED FLAG WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 416 PM PDT SAT JUN 7 2008 CAZ215>219-080030- /O.CAN.KSTO.FW.W.0002.000000T0000Z-080608T0200Z/ NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 FT- CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN SUTTER, AND BUTTE COUNTY BELOW 1000 FT- SOUTHERN SACRAMENTO VALLEY IN YOLO- SACRAMENTO FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY BELOW 1000 FT - EXCLUDES THE DELTA-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY IN SAN JOAQUIN AND STANISLAUS COUNTIES BELOW 1000 FT - EXCLUDES THE DELTA- 416 PM PDT SAT JUN 7 2008 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE RED FLAG WARNING. WINDS ARE BEGINNING TO DECREASE ACROSS THE AREA LATE THIS AFTERNOON...AND WILL CONTINUE TO DECREASE THIS EVENING. THEREFORE...THE RED FLAG WARNING HAS BEEN CANCELLED. $$ SG
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Jun 6, 9:30 AM PDT, 5 hours 29 minutes earlier.
Area forecast discussion, Jun 6, 9:30 AM PDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 930 AM PDT FRI JUN 6 2008 .DISCUSSION... UPPER LEVEL LOW OVER THE PACIFIC NORTHWEST IS FLATTENING THE RIDGE WHICH HAS BEEN OVER THE AREA. A WEAK COLD FRONT CONTINUES TO GRADUALLY SHIFT SOUTHWARD THROUGH THE AREA. CURRENT TEMPERATURES IN SACRAMENTO ARE ABOUT 5 DEGREES COOLER THAN THIS TIME YESTERDAY...AND ARE SEVERAL DEGREES LOWER ELSEWHERE. TEMPERATURES ARE ON TRACK TO REMAIN LOWER THROUGH THE DAY...WITH HIGHS IN THE LOW 80S ACROSS THE VALLEY...WITH IS 5 TO 8 DEGREES LOWER THAN WE SAW YESTERDAY. THE HIGHS IN THE MOUNTAINS AND FOOTHILLS WILL BE SIMILARLY LOWER WITH THE COOLER AIRMASS WHICH IS ADVECTING IN...WHICH HAS 850 MB TEMPERATURES ABOUT 2 C LOWER. WINDS ARE GENERALLY LIGHT THIS MORNING AS NORTHERLY PRESSURE GRADIENT HAS DECREASED...BUT WILL PICK THIS AFTERNOON AND BECOME BREEZY WITH GUSTS AS THE GRADIENT INCREASES. THE GUSTS SHOULD DROP OFF SOME BY THE EARLY EVENING...BUT NORTHERLY WINDS ARE EXPECTED TO CONTINUE OVERNIGHT INTO SATURDAY. FORECAST LOOKS ON TRACK...SO NO UPDATES NECESSARY. EK && .AVIATION... A WEAK DRY COLD FRONT WILL CONTINUE TO DIG ACROSS THE REGION TODAY...WITH WEST TO NORTHWESTERLY FLOW ALOFT. AT THE SURFACE...NORTHWESTERLY WINDS WILL CONTINUE TO DEVELOP BEHIND THE FRONT...WITH LOCAL GUSTS UP TO 30 KTS POSSIBLE. GUSTY WINDS SHIFT TO THE EASTERN FOOTHILLS AND WEST SIDE OF THE SACRAMENTO VALLEY TONIGHT. VFR CONDS EXPECTED ACROSS THE REGION...WITH JUST A FEW HIGH CLOUDS POSSIBLE. && .STO WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 6, 5:00 AM PDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 500 AM PDT FRI JUN 6 2008 CAZ013>019-063-064-066>069-071400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 500 AM PDT FRI JUN 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
Nearby
Red Flag Warnings in California, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.